Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Binghamton, NY
NWS Binghamton, NY issued this special weather statement at Feb 2, 2021, 12:22 AM EST for Delaware County, Otsego County, Sullivan County, New York. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 2, 2021, 12:22 AM EST (05:22 UTC)
- Expired
- Feb 2, 2021, 1:15 AM EST
- In force
- 53 min
- Issued by
- NWS Binghamton, NY
Counties Delaware County, NY, Otsego County, NY, Sullivan County, NY
The radar
The Albany radar (KENX), 80 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 5.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
836
WWUS81 KBGM 020522
SPSBGM
Special Weather Statement
National Weather Service Binghamton NY
1222 AM EST Tue Feb 2 2021
NYZ046-057-062-020615-
Otsego-Sullivan-Delaware-
1222 AM EST Tue Feb 2 2021
...AN AREA OF HEAVY SNOW WILL AFFECT OTSEGO...DELAWARE AND SULLIVAN
COUNTIES...
At 1215 AM EST, a band of heavy snowfall was moving into the eastern
portions of Otsego, Delaware, and Sullivan Counties in New York.
Snowfall rates of 2 to 3 inches per hour will occur with this
heavier snow band, and may persist for a few hours.
Downslope flow off the higher elevations of the Catskills is
reducing snowfall intensity over western Otsego and Delaware
Counties. More moderate snowfall rates of up to 1 inch per hour are
more likely in this area.
Some Locations impacted will include... Rockland, Oneonta,
Fallsburg, Monticello, Liberty, Bethel, Sidney, Neversink, South
Fallsburg and Walton.
Major roadways impacted will include portions of I-88 east of
Sidney, and Highway 17 east of Deposit.
LAT...LON 4150 7475 4145 7477 4161 7508 4162 7505
4181 7507 4205 7543 4251 7540 4287 7525
4291 7510 4283 7491 4287 7488 4283 7465
4251 7471 4235 7443 4221 7453 4217 7446
4202 7478 4188 7447 4175 7457 4159 7436
TIME...MOT...LOC 0515Z 092DEG 8KT 4237 7472
$$
MPHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Feb 1, 9:48 PM EST, 2 hours 34 minutes earlier.
Area forecast discussion, Feb 1, 9:48 PM EST, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
948 PM EST Mon Feb 1 2021
.SYNOPSIS...
Snow will increase in intensity across the region late today
into Tuesday as low pressure tracks up the east coast. This low
pressure departs slowly on Wednesday, before the next frontal
system and chance for mixed precipitation comes into the area
Friday.
&&
.NEAR TERM /THROUGH TUESDAY NIGHT/...
945 PM update...
A persistent band of heavy snow remains over Sullivan, Pike,
Wayne, and Lackawanna counties this evening. This band is
producing snowfall rates of 1 to 3 inches per hour. Weaker lift
along the band's periphery extends across the NY/PA border.
We adjusted overnight snow totals based on current trends. It
appears frontogenesis will combine with lake enhancement and
produce persistent snow through the Finger Lakes Tuesday.
New grids are on the way.
330 pm update...
Forecast in decent shape. Little change made. The headlines
remain the same. Snow amounts vary greatly from 2 feet in Pike
County to less than 10 inches in Steuben and northern Oneida
Counties.
The snow is due to a large nor'easter off the NJ coast that is
moving slowly northeast. A band of heavy snow just southeast of
the area will push into the northern Poconos and southern
Catskills late today into this evening. Snowfall rates of 2 to 4
inches are likely. Travel will be greatly affected. This band
moves further north but weakens tonight. Snowfall rates of an
inch an hour are possible tonight for the rest of NEPA into
south central NY. Good support with moisture influx and a strong
low level jet. Also frontogenetical forcing.
Tuesday wrap around snow will continue mostly in CNY as an upper
level low pushes east across PA then off the coast. On the back
side of the upper level low lake effect will occur starting
Tuesday night. Lake moisture will help but will be a short fetch
and multiband with a northerly flow.
Temperatures are seasonable with lows in the 20s tonight, highs
25 to 35 Tuesday then upper teens to mid 20s Tuesday night.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
400 pm update...
Main concerns in the short term are focused on the lingering lake
effect snow showers across central NY Wednesday morning and into the
afternoon with a period of slightly warmer and drier weather
expected on Thursday.
Deep low pressure system off the coast will be exiting to the east
Wednesday morning as a stream of cold Canadian air drops south from
Ontario/Quebec into the eastern Great Lakes. This air mass will be
getting slightly entrained with some deeper moisture from the low
off the coast and also be cold enough to trigger the development of
lake effect snow showers. This combination is expected to allow the
snow to continue across much of the region into Wednesday afternoon.
Although snowfall rates will be much lower...less than 0.5 inch per
hour...there will also be gusty north/nw winds which will be able to
blow around the drier snow and produce blowing and drifting snow.
The band will also be quite transient which will allow for generally
an additional 1 to 2 inches.
A high amplitude ridge will build east through the Great Lakes late
Wednesday into Wed night and allow the lake effect snow to come to
an end. The ridge building in will also usher in at least a brief
period of warm air during the day Thursday. Temperatures will climb
into the 30s for much of the region...but remain dry through the
afternoon.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
400 pm update...
Weather conditions Thursday night will become more active once again
with a lead short wave trough lifting north/newd through the region,
and tapping into enough moisture to trigger at least a light/broad
area of precipitation. At this time the p-type is very uncertain.
The amount of warm air in place will determine how much of the
precip falls as liquid on the front end...and the timing of the cold
air arrival with the cold front will be important for the change
over to snow. Or the entire system could be cold enough for all
snow. Will need to see how models trend to get a better handle and
higher confidence in this system.
Friday may be the warmest day of the week with highs topping out in
the mid to upper 30s. The cold Canadian air will push in behind the
front and allow for a period of lake effect snow Friday night into
Saturday morning.
The overall synoptic pattern becomes quite uncertain once again
going into the weekend with a very cold air mass settling in from
the w/nw. Highs will swing back down into the 20s for most of the
region, with overnight lows into the teens and maybe single
digits.
&&
.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
Widespread IFR vsbys are expected through most of the TAF period
as a winter storm continues to bring snow to the area. KSYR and
KRME will be the last two terminals to reach IFR vsbys, likely
by midnight or so. KAVP will have the worst conditions with
vsbys frequently below airport minimums this evening along with
occasional +SN. Ceilings will be mainly Fuel Alternate to MVFR.
Vsbys will slowly improve late tonight and Tuesday.
Sustained winds of 10-15 knots along with gusts of 20-25 knots
with lead to areas of blowing and drifting snow as well.
Outlook...
Tuesday night...Restrictions likely in snow and lower ceilings,
especially the Central NY terminals.
Wednesday through Wednesday night...Restrictions possible in
lake effect clouds for CNY, especially nearest Lake Ontario,
where a few light snow showers will be possible. Drier airmass
incoming may. KAVP should be VFR.
Thursday...Mainly VFR.
Thursday night through Friday...restrictions likely with a mix
of snow and rain.
Friday night through Saturday...possible lingering restrictions
in CNY. KAVP should be VFR.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Winter Storm Warning until 1 PM EST Tuesday for PAZ038>040-043-
044-047-048-072.
NY...Winter Storm Warning until 7 PM EST Tuesday for NYZ024-036-037-
045-046-055>057-062.
Winter Weather Advisory until 5 AM EST Wednesday for NYZ009.
Winter Storm Warning until 5 AM EST Wednesday for NYZ015>018-
023-025-044.
Winter Weather Advisory until 1 PM EST Tuesday for NYZ022.
&&
SYNOPSIS...TAC
NEAR TERM...DJP/TAC
SHORT TERM...BJT
LONG TERM...BJT
AVIATION...BJGHazardous weather outlook, Feb 1, 3:21 PM EST, 9 hours 1 minute before
Hazardous Weather Outlook National Weather Service Binghamton NY 321 PM EST Mon Feb 1 2021 PAZ038>040-043-044-047-048-072-022030- Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike- Southern Wayne- 321 PM EST Mon Feb 1 2021 ...WINTER STORM WARNING IN EFFECT UNTIL 1 PM EST TUESDAY... This Hazardous Weather Outlook is for northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. NYZ024-055>057-062-022030- Chemung-Tioga-Broome-Delaware-Sullivan- 321 PM EST Mon Feb 1 2021 ...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST TUESDAY... This Hazardous Weather Outlook is for central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. NYZ015>018-023-025-044-022030- Yates-Seneca-Southern Cayuga-Onondaga-Schuyler-Tompkins-Cortland- 321 PM EST Mon Feb 1 2021 ...WINTER STORM WARNING IN EFFECT UNTIL 5 AM EST WEDNESDAY... This Hazardous Weather Outlook is for central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. NYZ036-037-045-046-022030- Madison-Southern Oneida-Chenango-Otsego- 321 PM EST Mon Feb 1 2021 ...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST TUESDAY... This Hazardous Weather Outlook is for central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. NYZ022-022030- Steuben- 321 PM EST Mon Feb 1 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST TUESDAY... This Hazardous Weather Outlook is for central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. NYZ009-022030- Northern Oneida- 321 PM EST Mon Feb 1 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM EST WEDNESDAY... This Hazardous Weather Outlook is for central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines.
In the hours before
Local storm report, Feb 1, 11:08 PM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1108 PM EST MON FEB 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HEAVY SNOW 2 WSW ANGELS 41.27N 75.41W
02/01/2021 M24.0 INCH WAYNE PA PUBLIC
2080 FT. ELEVATION.
&&
BJGLocal storm report, Feb 1, 11:09 PM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1109 PM EST MON FEB 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 PM HEAVY SNOW WAVERLY 42.01N 76.54W
02/01/2021 M8.7 INCH TIOGA NY TRAINED SPOTTER
&&Local storm report, Feb 1, 11:33 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1133 PM EST MON FEB 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM SNOW 1 WSW WEST CORNERS 42.11N 76.08W
02/01/2021 M6.0 INCH BROOME NY NWS EMPLOYEE
&&
JRKLocal storm report, Feb 1, 11:51 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1151 PM EST MON FEB 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 PM SNOW HORSEHEADS 42.17N 76.83W
02/01/2021 M6.3 INCH CHEMUNG NY PUBLIC
&&
JRKLocal storm report, Feb 2, 12:19 AM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1219 AM EST TUE FEB 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 AM SNOW 1 ESE MILL CITY 41.49N 75.83W
02/02/2021 M13.2 INCH WYOMING PA TRAINED SPOTTER
&&
JRKSpecial weather statement, Feb 2, 12:22 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1222 AM EST Tue Feb 2 2021
NYZ046-057-062-020615-
Otsego-Sullivan-Delaware-
1222 AM EST Tue Feb 2 2021
...AN AREA OF HEAVY SNOW WILL AFFECT OTSEGO...DELAWARE AND SULLIVAN
COUNTIES...
At 1215 AM EST, a band of heavy snowfall was moving into the eastern
portions of Otsego, Delaware, and Sullivan Counties in New York.
Snowfall rates of 2 to 3 inches per hour will occur with this
heavier snow band, and may persist for a few hours.
Downslope flow off the higher elevations of the Catskills is
reducing snowfall intensity over western Otsego and Delaware
Counties. More moderate snowfall rates of up to 1 inch per hour are
more likely in this area.
Some Locations impacted will include... Rockland, Oneonta,
Fallsburg, Monticello, Liberty, Bethel, Sidney, Neversink, South
Fallsburg and Walton.
Major roadways impacted will include portions of I-88 east of
Sidney, and Highway 17 east of Deposit.
LAT...LON 4150 7475 4145 7477 4161 7508 4162 7505
4181 7507 4205 7543 4251 7540 4287 7525
4291 7510 4283 7491 4287 7488 4283 7465
4251 7471 4235 7443 4221 7453 4217 7446
4202 7478 4188 7447 4175 7457 4159 7436
TIME...MOT...LOC 0515Z 092DEG 8KT 4237 7472
MPHThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 2:22 AM EST | Special Weather Statement | BGM | Chemung, Cortland, Madison, Oneida, Onondaga, Schuyler and 2 more | 53 min |
| Feb 2, 6:34 AM EST | Special Weather Statement | BGM | Cayuga, Chemung, Cortland, Oneida, Onondaga, Schuyler and 4 more | 56 min |
| Feb 2, 8:33 AM EST | Special Weather Statement | BGM | Broome, Chenango | 117 min |
| Feb 2, 10:00 AM EST | Special Weather Statement | BGM | Lackawanna, Wayne | 75 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.